Alert archive / Kansas / Frost Advisories in 2010

Frost Advisory 4, NWS Dodge City, KS

October 26, 201014 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 26, 2010, 3:13 PM CDT for 14 counties in Kansas. It took effect at Oct 27, 2010, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 3:13 PM CDT (20:13 UTC)
In effect from
Oct 27, 2010, 1:00 AM CDT
Expired
Oct 27, 2010, 9:00 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS73 KDDC 262013
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT TUE OCT 26 2010

...NEAR TO BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

.SURFACE HIGH PRESSURE MOVING EAST ACROSS THE ROCKIES WILL EDGE
INTO THE WESTERN HIGH PLAINS LATE TONIGHT. THIS WILL INFLUENCE
LIGHT WINDS AND CLEARING SKIES ALLOWING TEMPERATURES TO DROP
BELOW FREEZING IN SOME AREAS.

KSZ043-044-061>063-074>077-084>087-270415-
/O.NEW.KDDC.FZ.W.0001.101027T0600Z-101027T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
313 PM CDT TUE OCT 26 2010 /213 PM MDT TUE OCT 26 2010/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY. 

* WINDS WILL BECOME FAIRLY LIGHT WITH SKIES CLEARING OVERNIGHT.
  THIS WILL HELP ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S
  LATE TONIGHT AND REMAIN BELOW FREEZING UNTIL SUNRISE.

* FREEZING TEMPERATURES WILL BE A THREAT TO ANY PLANTS LEFT
  OUTSIDE AND TO ANY REMAINING TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-045-046-064>066-078>081-088>090-270415-
/O.NEW.KDDC.FR.Y.0004.101027T0600Z-101027T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
313 PM CDT TUE OCT 26 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. 

* WINDS WILL BECOME FAIRLY LIGHT WITH SKIES CLEARING OVERNIGHT.
  THIS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR JUST BELOW 32
  DEGREES LATE TONIGHT AND PREVAILING THROUGH SUNRISE.

* POTENTIAL FROST WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE OR
  LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
3 follow-up statements
828 
WWUS73 KDDC 270246
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
946 PM CDT TUE OCT 26 2010

...NEAR TO BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

.SURFACE HIGH PRESSURE MOVING EAST ACROSS THE ROCKIES WILL EDGE
INTO THE WESTERN HIGH PLAINS LATE TONIGHT. THIS WILL INFLUENCE
LIGHT WINDS AND CLEARING SKIES ALLOWING TEMPERATURES TO DROP
BELOW FREEZING IN SOME AREAS.

KSZ043-044-061>063-074>077-084>087-271100-
/O.CON.KDDC.FZ.W.0001.101027T0600Z-101027T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
946 PM CDT TUE OCT 26 2010 /846 PM MDT TUE OCT 26 2010/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY. 

* WINDS WILL BECOME LIGHT WITH SKIES CLEARING OVERNIGHT. THIS
  WILL HELP TEMPERATURES DROP INTO THE UPPER 20S LATE TONIGHT AND
  REMAIN BELOW FREEZING UNTIL SUNRISE.

* FREEZING TEMPERATURES WILL BE A THREAT TO ANY PLANTS LEFT 
  OUTSIDE AND TO ANY REMAINING TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-045-046-064>066-078>081-088>090-271100-
/O.CON.KDDC.FR.Y.0004.101027T0600Z-101027T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
946 PM CDT TUE OCT 26 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY. 

* WINDS WILL BECOME LIGHT WITH SKIES CLEARING OVERNIGHT. THIS WILL
  ALLOW TEMPERATURES TO DROP TO NEAR OR JUST BELOW 32 DEGREES OVERNIGHT AND
  PREVAILING THROUGH SUNRISE.

* POTENTIAL FROST WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE OR 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
477 
WWUS73 KDDC 270847
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT WED OCT 27 2010

...NEAR TO BELOW FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

.SURFACE HIGH PRESSURE MOVING EAST ACROSS THE ROCKIES WILL EDGE
INTO THE WESTERN HIGH PLAINS DURING THE EARLY MORNING HOURS. THIS WILL
INFLUENCE LIGHT WINDS AND CLEARING SKIES ALLOWING TEMPERATURES TO
DROP BELOW FREEZING IN SOME AREAS.

KSZ043-044-061>063-074>077-084>087-271400-
/O.CON.KDDC.FZ.W.0001.000000T0000Z-101027T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
347 AM CDT WED OCT 27 2010 /247 AM MDT WED OCT 27 2010/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* LIGHT WINDS AND CLEAR SKIES WILL AID IN TEMPERATURES BOTTOMING
  OUT IN THE UPPER 20S TOWARDS DAYBREAK. TEMPERATURES ARE EXPECTED
  TO REMAIN FREEZING THROUGH 9 AM.

* FREEZING TEMPERATURES WILL BE A THREAT TO ANY PLANTS LEFT 
  OUTSIDE AND TO ANY REMAINING TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-045-046-064>066-078>081-088>090-271400-
/O.CON.KDDC.FR.Y.0004.000000T0000Z-101027T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
347 AM CDT WED OCT 27 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURES WILL DROP TO NEAR OR JUST BELOW 32 DEGREES BY
  DAYBREAK. THESE TEMPERATURES WILL THEN CLIMB BACK INTO THE MID
  TO UPPER 30S BY 9 AM.

* POTENTIAL FROST WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE OR 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
366 
WWUS73 KDDC 271410
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
910 AM CDT WED OCT 27 2010

...TEMPERATURES ARE WARMING...

.CLEAR SKIES AND LIGHT WESTERLY WINDS HAVE ALLOWED TEMPERATURES
TO START CLIMBING THIS MORNING. TEMPERATURES WILL SLOW AND
STEADILY CLIMB INTO THE LOWER TO MID 60S BY THIS AFTERNOON.

KSZ043-044-061>063-074>077-084>087-271515-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-101027T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
910 AM CDT WED OCT 27 2010 /810 AM MDT WED OCT 27 2010/

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT.

$$

KSZ030-031-045-046-064>066-078>081-088>090-271515-
/O.EXP.KDDC.FR.Y.0004.000000T0000Z-101027T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
910 AM CDT WED OCT 27 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

12

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 26, 3:11 PM CDT, 2 minutes earlier.

Area forecast discussion, Oct 26, 3:11 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT TUE OCT 26 2010

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON TEMPERATURES AND POSSIBLE
FREEZE/FROST HEADLINES TONIGHT.

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A STRONG CLOSED OFF
UPPER LEVEL LOW LIFTING NORTHEAST ACROSS THE WESTERN GREAT LAKES
REGION. A STRONG +150KT UPPER LEVEL JET CORE IS DIVING SOUTHEAST
ACROSS SOUTHERN OREGON INTO NORTHERN NEVADA AND NORTHERN UTAH.
SURFACE HIGH PRESSURE IS BUILDING IN ACROSS THE SOUTHERN ROCKIES.

SHORT RANGE MODELS GENERALLY AGREE INDICATING A STRONG WESTERLY FLOW
ALOFT PREVAILING ACROSS THE CENTRAL PLAINS THROUGH THURSDAY BEFORE
GIVING WAY TO A NORTHWESTERLY FLOW ALOFT AS UPPER LEVEL RIDGING
BEGINS TO BUILD IN ACROSS THE WESTERN CONUS. THIS WILL RESULT IN
FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH THURSDAY.
MEANWHILE, TEMPERATURES WILL BE FAIRLY CHILLY THE NEXT COUPLE NIGHTS
AS SURFACE HIGH PRESSURE ACROSS THE ROCKIES BEGINS TO EDGE EAST INTO
THE WESTERN HIGH PLAINS. FOR TONIGHT, A WEAK LEE SIDE TROUGH WILL
PUSH EAST ACROSS WESTERN KANSAS EARLY THIS EVENING INFLUENCING A
NORTHWESTERLY FLOW NEAR THE SURFACE AND ALONG WITH IT ANOTHER SHOT
OF SLIGHTLY COOLER AIR. THE NAM, GFS, AND UKMET ALL SHOW H85
TEMPERATURES RANGING FROM AROUND 5C ACROSS NORTHERN PORTIONS OF
THE CWA TO NEAR 8C ACROSS THE SOUTHEAST. COMBINED WITH THE HELP OF
MOSTLY CLEAR SKIES, FAIRLY LIGHT WINDS, AND DEWPOINTS DROPPING DOWN
INTO THE TEENS(C), LOOK FOR LOWS TO DROP DOWN INTO THE MID TO UPPER
20S(F) ACROSS WESTERN PORTIONS OF THE FA TO THE LOWER 30S(F) EAST.
WILL CONSIDER HEADLINES FOR FREEZING TEMPERATURES IN OUR WESTERN
ZONES AND FROST IN OUR EASTERN ZONES.

FOR WEDNESDAY, LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED
LEAVING A NORTHWESTERLY FLOW AT THE SURFACE ACROSS WESTERN KANSAS.
ALL SHORT RANGE MODELS POINT TO H85 TEMPERATURES WARMING SLIGHTLY
WITH AROUND 7C ACROSS THE NORTH AND NORTHEASTERN ZONES TO NEAR 10C
IN THE EXTREME SOUTHWEST. AS A RESULT, EXPECT PRIMARILY LOW TO MID
60S(F) ACROSS THE FA...ESPECIALLY WITH A WARMING DOWNSLOPE WIND
COMPONENT PRESENT. ADDITIONALLY, A TIGHTER PRESSURE GRADIENT WILL
SET UP ACROSS THE NORTH AND NORTHEASTERN HALF OF THE CWA
INFLUENCING STRONG WINDS ACROSS THIS GENERAL AREA BY MID
AFTERNOON. THE STRONG WINDS COMBINED WITH DEWPOINTS DOWN INTO THE
UPPER TEENS(F) TO NEAR 20F WILL PRESENT A DANGER FOR WILDFIRES.
HOWEVER, THE CRITERIA NEEDED FOR A RED FLAG WARNING IS
QUESTIONABLE AT THIS POINT. WILL DEFER TO THE NEXT SHIFT FOR
FURTHER EVALUATION AND RETAIN STRONG WORDING IN THE HWO
DISCOURAGING OUTDOOR BURNING. FOR WEDNESDAY NIGHT, SURFACE HIGH
PRESSURE IS PROGGED TO SLIDE EAST INTO WESTERN KANSAS RESULTING IN
MOSTLY CLEAR SKIES AND VERY LIGHT WINDS. TEMPERATURES AT H85 ARE
PROJECTED TO RANGE FROM JUST BELOW 5C NORTH AND EAST TO SLIGHTLY
ABOVE 5C SOUTHWEST. EXPECT LOWS DOWN INTO THE 20S(F) ACROSS THE
WESTERN PORTIONS OF THE FA TO THE LOWER 30S(F) SOUTHEAST. FOR
THURSDAY, SURFACE HIGH PRESSURE WILL MOVE EAST OUT OF WESTERN
KANSAS RETURNING A LOW LEVEL SOUTHERLY FLOW TO THE AREA. THE NAM,
GFS, AND UKMET AGREE INDICATING H85 TEMPERATURES RANGING FROM
AROUND 7C ACROSS FAR EASTERN PORTIONS OF THE CWA TO JUST ABOVE 10C
ALONG THE COLORADO BORDER. THIS WILL RESULT IN A SLIGHT WARM UP
FROM THE DAY PREVIOUS WITH HIGHS WELL INTO THE MID TO UPPER 60S(F)
ACROSS THE FA. PLAN ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES.

DAYS 3-7...

AS THE EXTENDED FORECAST TODAY BEGINS ON THURSDAY NIGHT, THERE SHOULD
BE NO CHANCE OF PRECIP THROUGH DAY 5.  UPPER HIGH PRESSURE TO OUR
SOUTH WILL DOMINATE THE WEATHER PATTERN.  THERE COULD BE A VERY
SLIGHT CHANCE OF SHOWERS OR ISOLATED THUNDERSTORM SATURDAY NIGHT AS
A SMALL SCALE UPPER WAVE SHOOTS THROUGH THE CENTRAL PLAINS SATURDAY
NIGHT AND SUNDAY.  ALL MODELS HAVE ANY ASSOCIATED LOW LEVEL MOISTURE
STAYING NORTH OF OUR CWA SATURDAY NIGHT AND SUNDAY, SO WILL ONLY
HAVE SILENT POPS OF 7 TO 10 PERCENT ACROSS OUR CWA FOR SATURDAY
NIGHT AND SUNDAY, AND THEN INCREASE POPS TO THE LOWER 20 PERCENT
RANGE  FOR MONDAY.  ON MONDAY, THE LARGER SCALE TROUGH WILL CROSS
THROUGH THE PLAINS AND BOTH THE GFS AND ECMWF 100-850MB LAYER RH
FIELDS SHOW 90+ PERCENT RH ENTERING OUR CWA AS THE UPPER TROUGH
CROSSES AND A COLD FRONT DIPS SOUTHEAST INTO OUR CWA.  THE GFS MODEL
CENTERS THE HIGHER LOW LEVEL RH IN OUR EAST, WHILE THE ECMWF MODEL
HAS THE HIGHER RH LEVELS TRAVEL THROUGH OUR WESTERN AND SOUTHERN
CWA. THEREFORE, HAVE CHOSEN TO PAINT 15-16 PERCENT POPS FOR
RAINSHOWERS FOR ALL OUR CWA MONDAY AND EARLY MONDAY NIGHT. THERE
WILL BE PLENTY OF TIME TO ADJUST THESE POPS UPWARD OR DOWNWARD,
DEPENDING ON HOW THE MODELS TREND BETWEEN NOW AND THEN.

IN THE NEARER END OF THE 3 TO 7 DAY PERIOD, A LARGE UPPER RIDGE WILL
BE BUILDING INTO THE TEXAS REGION THURSDAY INTO FRIDAY, ENABLING OUR
SKIES TO REMAIN NEARLY CLOUD FREE AND MAX TEMPERATURES TO CLIMB INTO
70S ON FRIDAY.  THE UPPER HIGH BEGINS TO SLIDE TO THE SOUTHEASTERN
GULF COAST BY SATURDAY, BRINGING AN EVEN WARMER SOUTHWEST FLOW TO
SOUTHWESTERN KANSAS.  WE SHOULD SEE MAX TEMPS IN THE LOWER TO MID
80S ACROSS OUR SOUTHERN CWA, AND THE THE UPPER 70S ACROSS OUR NORTH
SATURDAY.  MAX TEMPS SHOULD FALL BACK INTO THE MID 60S IN THE NORTH
AND MID 70S ACROSS THE SOUTH BY SUNDAY, AS CLOUDS AND A WESTERLY
FLOW ALOFT RETURNS.  MONDAY'S SURFACE WINDS SHOULD BE NORTHERLY AT
10 TO 20 MPH. THUS MAX TEMPS NEXT MONDAY (01 NOV) ARE TRICKY AT THIS
POINT, BUT WENT WITH THE CONSENSUS AROUND OUR CWA, WITH HIGHS
EXPECTED IN THE LOW TO MID 60S IN THE HAYS AREA, AND RANGE TO THE
UPPER 60S IN THE EHA AREA.

AS FOR MIN TEMPS, DO NOT SEE ANY COLD AIR INVADING AT THIS TIME, SO
STAYED PRETTY CLOSE TO THE PREVIOUS SHIFT'S NUMBERS.  LOW TO MID 30S
IN THE WEST AND NEAR 40F IN THE EAST ON FRIDAY, WARMING TO THE MID
30S (NW) TO THE UPPER 40S (SE) BY SUNDAY MORNING.   MONDAY AND
TUESDAY MORNINGS SHOULD SHOW A COOL DOWN INTO THE MID 30S IN OUR NW
AND RANGE TO THE MID TO UPPER 40S IN OUR SOUTHEAST, AS COLD FRONT
PASSES SOUTH AND SOUTHEAST OF US.

&&

.AVIATION...

VFR CONDITIONS WITH CLEAR, BLUE AND 22.  NO CLOUDS IN SIGHT DUE TO
PRESSURE BUILDING IN, AND NO VSBY PROBLEMS EXPECTED DUE TO WEST
WINDS THIS AFTERNOON AT 10 TO 14 KTS, BECOMING NORTHWEST TONIGHT AT
10 TO 12 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  30  62  28  67 /   0   0   0   0
GCK  28  61  25  65 /   0   0   0   0
EHA  30  62  28  67 /   0   0   0   0
LBL  27  62  25  67 /   0   0   0   0
HYS  30  62  28  65 /   0   0   0   0
P28  35  65  32  67 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 9 AM CDT WEDNESDAY FOR KSZ030-031-
045-046-064>066-078>081-088>090.

FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ WEDNESDAY FOR KSZ043-044-061>063-074>077-084>087.

&&

FN32/12/12
Hazardous weather outlook, Oct 26, 4:32 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
432 AM CDT TUE OCT 26 2010

KSZ030-031-043>046-061>066-074>081-084>090-270945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
432 AM CDT TUE OCT 26 2010 /332 AM MDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON RELATIVE HUMIDITIES WILL FALL BACK INTO THE 10 TO 15
PERCENT RANGE AS DRYER AIR SETTLES INTO WESTERN KANSAS. GIVEN
THESE DRY CONDITIONS AND WIND SPEEDS IN THE 10 TO 20 MPH RANGE OUT
DOOR BURNING IS NOT RECOMMENDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AS RELATIVE
HUMIDITIES FALL BACK TO NEAR 15 PERCENT LATE IN THE DAY. THIS WILL
RESULT IN VERY HIGH FIRE DANGER LEVELS. ALL OUTDOOR BURNING IS
DISCOURAGED WEDNESDAY AFTERNOON.

THE FIRST HARD FREEZE OF THE SEASON WILL THEN BE POSSIBLE
WEDNESDAY NIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL
KANSAS. TEMPERATURES IN THESE AREAS ARE CURRENTLY EXPECTED TO
BOTTOM OUT IN THE MIDDLE AND UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:13 PM CDTFreeze WarningDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more18 hr

Nearby

Frost Advisories in Kansas, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.